Alert archive / North Carolina / Winter Storm Warnings in 2021

Winter Storm Warning 2, NWS Raleigh, NC

January 28, 20215 counties in North Carolina

NWS Raleigh, NC issued this winter storm warning at Jan 28, 2021, 3:22 AM EST for 5 counties in North Carolina. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2021, 3:22 AM EST (08:22 UTC)
Expired
Jan 28, 2021, 8:00 AM EST
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Granville County, NC, Halifax County, NC, Person County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 3:41 AM ESTSNOW 41 Ssw Roxboro, NCSNOW CONTINUING TO FALL. MEASURED 4 INCHES AS OF 3:40 AM ON A SNOW BOARD.
Jan 28, 4:55 AM ESTSNOW 5Littleton, NCLIGHT SNOW STILL FALLING. MEASURED 5 INCHES AS OF 4:55 AM NEAR LITTLETON.
Jan 28, 5:11 AM ESTSNOW 4.9Roxboro, NC
Jan 28, 5:36 AM ESTSNOW 4Roanoke Rapids, NCSNOW TAPERING OFF. ESTIMATED 4 INCHES IN ROANOKE RAPIDS AS OF 5:36 AM.
Jan 28, 5:48 AM ESTSNOW 24 E Creedmoor, NCMEASURED 2 INCHES AS OF 5:48 AM.
Jan 28, 7:00 AM ESTSNOW 5.93 Wsw Oxford, NCSTORM TOTAL SNOW AS OF 7AM THU.
Jan 28, 8:00 AM ESTSNOW 4.5Oxford, NCSTORM TOTAL SNOW AT GRANVILLE CO. EMERGENCY MANAGEMENT OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS42 KRAH 280822 AAA
WSWRAH

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Raleigh NC
322 AM EST Thu Jan 28 2021

...Winter weather advisory in effect tonight...

.A storm system crossing the region tonight combined with cold
air moving in from the north will result in a changeover from
rain to snow tonight across north central North Carolina.

NCZ007>011-281300-
/O.UPG.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
/O.NEW.KRAH.WS.W.0002.210128T0822Z-210128T1300Z/
Person-Granville-Vance-Warren-Halifax-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
and Scotland Neck
322 AM EST Thu Jan 28 2021

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches. Total snow accumulations of 3 to 4 inches.

* WHERE...Person, Granville, Vance, Warren and Halifax Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ026>028-043-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Franklin-Nash-Edgecombe-Wilson-
Including the cities of Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson
322 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of one to two 
  inches.

* WHERE...Franklin, Edgecombe, Nash and Wilson Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ021>025-038>041-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham-
Wake-
Including the cities of Winston-Salem, Greensboro, High Point, 
Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, 
Durham, Rougemont, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
and Knightdale
322 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of central North Carolina.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ042-076>078-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Johnston-Lee-Harnett-Wayne-
Including the cities of Smithfield, Selma, Clayton, Sanford, 
Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro
322 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Wayne, Lee, Harnett and Johnston Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$
2 follow-up statements
678 
WWUS42 KRAH 281128 AAA
WSWRAH

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Raleigh NC
628 AM EST Thu Jan 28 2021

...Winter weather advisory in effect until mid morning for
portions of central North Carolina...

.Light snow persists over portions of central and eastern North
Carolina this morning. 

NCZ021-022-038-039-281230-
/O.CAN.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Forsyth-Guilford-Davidson-Randolph-
Including the cities of Winston-Salem, Greensboro, High Point, 
Lexington, Thomasville, Asheboro, and Archdale
628 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has tapered off across this area. Some snow accumulation
remains on the ground, so motorists should use extra caution this
morning. 

$$

NCZ007>011-281300-
/O.CON.KRAH.WS.W.0002.000000T0000Z-210128T1300Z/
Person-Granville-Vance-Warren-Halifax-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
and Scotland Neck
628 AM EST Thu Jan 28 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Heavy snow. Additional snow accumulations of up to one 
  inch.

* WHERE...Warren, Halifax, Vance, Granville and Person Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ026>028-043-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Franklin-Nash-Edgecombe-Wilson-
Including the cities of Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson
628 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations under one inch.

* WHERE...Nash, Franklin, Edgecombe and Wilson Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ023>025-040-041-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Alamance-Orange-Durham-Chatham-Wake-
Including the cities of Burlington, Graham, Mebane, Hillsborough,
Chapel Hill, Carrboro, Durham, Rougemont, Siler City, Pittsboro, 
Raleigh, Cary, Apex, Wake Forest, and Knightdale
628 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations under one inch.

* WHERE...Durham, Orange, Alamance, Wake and Chatham Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ042-076>078-281300-
/O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Johnston-Lee-Harnett-Wayne-
Including the cities of Smithfield, Selma, Clayton, Sanford, 
Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro
628 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations under one inch.

* WHERE...Wayne, Lee, Harnett and Johnston Counties.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$
055 
WWUS42 KRAH 281304
WSWRAH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Raleigh NC
804 AM EST Thu Jan 28 2021

...Wintry Precipitation Ending across Central NC...

.The winter storm that produced an area of wintry precipitation
across central North Carolina is moving away and the wintry
precipitation is ending.

NCZ007>011-281415-
/O.EXP.KRAH.WS.W.0002.000000T0000Z-210128T1300Z/
Person-Granville-Vance-Warren-Halifax-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
and Scotland Neck
804 AM EST Thu Jan 28 2021

...WINTER STORM WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

Wintry precipitation will end as as few flurries through mid 
morning. Snow accumulations across the warning area ranged between
2 and 4 inches. Use caution when traveling this morning as roads 
have snow and slush accumulation. 

$$

NCZ026>028-043-281415-
/O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Franklin-Nash-Edgecombe-Wilson-
Including the cities of Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson
804 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Wintry precipitation will end as as few flurries through mid 
morning. Snow accumulations across the area ranged between 2 and 
3 inches. Use caution when traveling this morning as roads have 
snow and slush accumulations. 

$$

NCZ023>025-040-041-281415-
/O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Alamance-Orange-Durham-Chatham-Wake-
Including the cities of Burlington, Graham, Mebane, Hillsborough,
Chapel Hill, Carrboro, Durham, Rougemont, Siler City, Pittsboro, 
Raleigh, Cary, Apex, Wake Forest, and Knightdale
804 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Wintry precipitation will end as as few flurries through mid 
morning. Snow accumulations across the area ranged from a coating
up to 2 inches. Use caution when traveling this morning as some roads
may be slippery with an accumulation of slush. 

$$

NCZ042-076>078-281415-
/O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/
Johnston-Lee-Harnett-Wayne-
Including the cities of Smithfield, Selma, Clayton, Sanford, 
Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro
804 AM EST Thu Jan 28 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Wintry precipitation will end as as few flurries through mid 
morning. Snow accumulations across the area ranged from a coating
up to 2 inches. Use caution when traveling this morning as some roads
may be slippery with an accumulation of slush. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:15 PM EST, 5 hours 7 minutes earlier.

Area forecast discussion, Jan 27, 10:15 PM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1015 PM EST Wed Jan 27 2021

.SYNOPSIS...
Surface low pressure over near Charlotte this evening will track
northeast across North Carolina tonight and then off the coast. Cold
high pressure will build into the region from the north on Thursday
and persist through Saturday. Another storm system will cross the
region early Sunday through Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 PM Wednesday...

The forecast appears to be coming along just about as expected.

The latest data analysis indicated the core of the mid level trough
was advancing eastward over KY and northern TN at mid-evening, with
the core of the upper jet extending from the TN valley region east
across northern GA - advancing ENE over NC. Low pressure had
developed at the surface (1012 mb) over upstate SC. Very modified
cool and dry advection courtesy of a high pressure well to our north
continued to advance from central VA into north-central NC. However,
even this air mass was still too warm to support wintery
precipitation. Surface wet bulbs were in the lower to mid 40s, with
upper 30s advecting into Person, Vance, Granville (northern tier of
NC) counties. That alone would not be enough cold air.

However, strong cooling aloft was advancing SE from eastern KY/WVA
through SW Virginia, with rain changing to snow noted as far south
and east as the Blue Ridge of VA (Galax, Hillsville, Wytheville).

Of note, it was so warm today (50s) that even after several hours of
rainfall and cooling, it was still 35 at Boone with rain at 900 PM.
On a positive side for snow lovers, Jefferson just turned to snow at
the last observation.

As this dynamic system crosses the Mountains in the next few hours,
the rain will overspread all of the region. The rain/snow line
should continue to advance from the Mountains into the NW Piedmont
around or shortly after midnight. Then, the process of heavy
precipitation rates and rapid cooling aloft will allow this
transition to occur through the overnight into the Triad, Triangle,
and the Coastal Plain. Even the Sandhills should have a brief change
to snow very late tonight.

Satellite and radar data continue to show the advancement of the
shield of heavier precipitation rates over north-central NC between
12 and 4 am, then shift east into the NE-E portions between 4-7 am.
Snow banding appears likely with some heavy rates within a couple of
the bands expected. As precipitation continues to move expect
temperatures to cool rapidly as precipitation rates increase. The
warm boundary layer being up so high in is a concern for the
transition. This could mean that surface cooling rates will take a
little bit longer and result in transition to be delayed slightly.
As of 03z, temps are just about where they were expected to be at
this stage of the event, with possibly a bit of a lag in the colder
air arrival in the NC Northern Mountains. The most recent sounding
(00z) from GSO reported a freezing level of about 4700 ft, this is
cooler than the RAP model suggests which is a good sign that it is
infact cooling a tad quicker.

Due to the warm conditions today, the rain to start the event, and
the wetness of the snow (with temps dynamically cooling into the
lower 30s with the heavy rates well after midnight, we still expect
to have 1-2 inches of wet snow, with locally higher totals of 3+
inches possible from the Triangle to RWI and Roanoke Rapids. This is
just about the exact forecast as the previous one, with little
change in that previous thinking.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
As of 350 PM Wednesday...

The surface low and upper trough will be moving away from the
region on Thursday and Thursday night resulting in cold and dry
conditions. Any lingering snow showers or flurries across the
Coastal Plain at daybreak will move way by mid morning with
mainly sunny skies expected by late morning. Highs will only
range in the mid 30s to lower 40s. It will be very cold with
lows between 15 and 25 on Thursday night. -Blaes
&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 250 PM Wednesday...

The period will start with shortwave ridging aloft and a ridge of
high pressure at the surface extending south from the upper Great
Lakes.  Low level thicknesses are progged to be in the 1285-1295m
range, which should result in morning lows in the upper teens and
lower 20s...although some high clouds spilling over the upper
ridging could impact lows Saturday morning...with highs int he mid
40s.

Sat night through Monday... the atmospheric river producing trough
along the west coast today will swing east through the central US
and then across the Mid-Atlantic States/Southeast, with models
indicating a Miller B low moving up the coast Sunday/Sunday night.
The GFS remains a slightly faster, weaker and warmer solution
compared to the ECWMF.  Wintry precip will be a concern given the
intrusion of arctic air preceding the system, although the parent
high is forecast to be sub-1040mb and a bit far to the north of the
preferred location for optimal cold air supply.  The forecast
pattern suggests some wintry precip at onset, with a changeover for
most of the CWA, followed by some wrap around moisture in the
ECWMF's deeper upper low on Monday. Will keep snow mention confined
to the climatological region in the NW Piedmont.

The middle of next week appears to be dry with ridging in the wake
of the aforementioned system, though models indicate height falls
again over the central US and another low pressure system
encroaching on the eastern US by the end of the week.  Temps should
start out slightly below normal and trend to or above normal as the
week wears on.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 809 PM Wednesday...

The rapidly approaching mid level trough will induce a surface low
pressure development offshore later tonight and early Thursday. Rain
has already overspread the Mountains, with the rain/snow line still
located in SE KY. VFR CIGS will lower to IFR and LIFR conditions
with rain developing from the west this evening, spreading into the
KFAY and KRWI areas around 05-06z.

Initially, the precipitation will be all rain before changing
to a mix of rain and snow across the north at around 06Z and then to
all wet snow for a short time before ending from west to east
between 09 and 12Z. The precipitation will largely be rain across
the south with a short period of an hour or two of mixed rain and
snow. Conditions will improve notably after 12Z with VFR by 15-18z.

Looking beyond Thursday PM, VFR conditions with fair weather is
expected Thursday afternoon into Saturday evening. Another storm
system will bring a threat of adverse aviation conditions to the
area late Saturday and continue into Sunday with some improvement on
Monday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 8 AM EST
Thursday for NCZ007>011-021>028-038>043-076>078.

&&

SYNOPSIS...CA
NEAR TERM...Badgett/CA
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...Blaes/Badgett
Hazardous weather outlook, Jan 27, 3:52 PM EST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
352 PM EST Wed Jan 27 2021

NCZ007>011-021>028-038>043-076>078-282100-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Lee-Harnett-Wayne-
352 PM EST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ073>075-083>086-088-089-282100-
Stanly-Montgomery-Moore-Anson-Richmond-Scotland-Hoke-Cumberland-
Sampson-
352 PM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Rain is expected to change to wet snow for a brief period before
ending late tonight through daybreak on Thursday. Any snow
accumulation is expected to be less than a half inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jan 28, 1:51 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     SNOW             PURNELL                 36.03N 78.57W
01/28/2021  M0.2 INCH        WAKE               NC   PUBLIC

            MODERATE SNOW WITH 0.2 INCHES MEASURED ON
            SNOWBOARD.

&&
Local storm report, Jan 28, 2:08 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
208 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     SNOW             HENDERSON               36.32N 78.41W
01/28/2021  M2.0 INCH        VANCE              NC   PUBLIC

            SNOW CONTINUING TO FALL AND ACCUMULATING ON
            ROADS AND SURFACES, WITH MEASURED
            ACCUMULATION OF 2.0 INCHES AS OF 2 AM.

&&
Local storm report, Jan 28, 2:22 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
222 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     SNOW             ROXBORO                 36.40N 78.98W
01/28/2021  E1.0 INCH        PERSON             NC   PUBLIC

            SNOW CONTINUING TO FALL. ESTIMATED 1.0 INCH
            ON THE ROADS.

&&
Local storm report, Jan 28, 2:24 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
224 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     SNOW             PURNELL                 36.03N 78.57W
01/28/2021  M0.7 INCH        WAKE               NC   PUBLIC

            SNOW CONTINUES TO FALL WITH 0.7 INCHES
            MEASURED ON SNOWBOARD.

&&
Local storm report, Jan 28, 2:30 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     SNOW             ROXBORO                 36.40N 78.98W
01/28/2021  M2.5 INCH        PERSON             NC   PUBLIC

            SNOW CONTINUING TO FALL. MEASURED 2.5 INCHES
            AS OF 2:30 AM ON THE SNOW BOARD.

&&
Local storm report, Jan 28, 2:32 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
232 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     SNOW             2 SSW HIGH POINT        35.96N 80.01W
01/28/2021  E0.1 INCH        GUILFORD           NC   PUBLIC

            COATING OF SNOW, ESTIMATED 0.1 INCHES ON THE
            GROUND.

&&

Nearby

Winter Storm Warnings in North Carolina, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.